Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 82, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2018, 4:56 PM CDT for Sumner County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2018, 4:56 PM CDT (21:56 UTC)
- Expired
- Jun 17, 2018, 5:20 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Sumner County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WUUS54 KOHX 172156
SVROHX
TNC165-172230-
/O.NEW.KOHX.SV.W.0082.180617T2156Z-180617T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
456 PM CDT SUN JUN 17 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Sumner County in Middle Tennessee...
* Until 530 PM CDT.
* At 455 PM CDT, a severe thunderstorm was located 9 miles west of
Westmoreland, or 10 miles north of Gallatin, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Portland, Mitchellville, Oak Grove and Bethpage.
This includes Interstate 65 near mile marker 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 8631 3664 8631 3647 8628 3643 8649
3660 8659 3664 8655 3664 8654 3665 8651
TIME...MOT...LOC 2155Z 208DEG 11KT 3653 8641
HAIL...0.88IN
WIND...60MPH
$$
FB2 follow-up statements
208
WWUS54 KOHX 172211
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
511 PM CDT SUN JUN 17 2018
TNC165-172230-
/O.CON.KOHX.SV.W.0082.000000T0000Z-180617T2230Z/
Sumner TN-
511 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN SUMNER COUNTY...
At 511 PM CDT, a severe thunderstorm was located 8 miles west of
Westmoreland, or 11 miles north of Gallatin, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oak Grove and Bethpage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 8638 3652 8653 3665 8648 3665 8631
3664 8631 3648 8628 3647 8630
TIME...MOT...LOC 2211Z 209DEG 9KT 3654 8639
HAIL...0.88IN
WIND...60MPH
$$
FB911
WWUS54 KOHX 172220
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
520 PM CDT SUN JUN 17 2018
TNC165-172228-
/O.CAN.KOHX.SV.W.0082.000000T0000Z-180617T2230Z/
Sumner TN-
520 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
If you had any trees or limbs down...or hail with the storm please
contact your nearest law enforcement agency. They will relay your
report to the National Weather Service Nashville.
LAT...LON 3645 8638 3652 8653 3665 8648 3665 8631
3664 8631 3648 8628 3647 8630
TIME...MOT...LOC 2218Z 208DEG 11KT 3674 8626
$$
FBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:31 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 17, 1:31 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 131 PM CDT Sun Jun 17 2018 .DISCUSSION... Already cells are popping up along the Cumberland Plateau with a cumulus field filling in across the remainder of Middle Tennessee. Expect cells to become more widespread during the afternoon, then mostly dissipate by sunset. Morning sounding from OHX once again shows good instability with steep mid-level lapse rates and sufficient moisture. Given that there is so little shear, any storms that eventually become strong to severe will be limited to hail and gusty winds. High pressure continues to cover the southeast U.S. this afternoon both at the surface and aloft. With so little support aloft, cells today will be slow-movers, and existing cells are exhibiting westward/southwestward propagation. High pressure will remain the dominant feature across the region for most of this week, and only when we get to Thursday and Friday do we see the ridge start to break down. Both the GFS and Euro bring a shortwave into the Great Plains on Thursday, and this system will maintain its amplification as it moves eastward (as opposed to getting washed out by the ridge). The upper trough will move across Middle Tennessee around 00Z Sunday. Don't know that we'll get an actual fropa at the surface, but POP's will increase somewhat as we head toward next weekend. In the near term, look for temperatures to level off beginning tomorrow with heat indices generally topping out in the upper 90's. Given that the current level of instability will remain with us for the foreseeable future, scattered thunderstorms during peak-heating hours are going to be a fixture this week. At this time, the SPC still only shows general thunderstorms for Middle Tennessee on days 1-3, so most of our storms should behave themselves. And no heat advisories will be needed anytime soon. && .AVIATION... 18Z TAF DISCUSSION. Pattern to remain generally the same this taf cycle. Convection largely isold-sct and diurnal in nature. Have included VCTS all sites for possible storms but CSV in area of greatest expected coverage this afternoon. Light pre-dawn fog very likely and have included as well. May have to add brief TEMPO group for convection later today. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 92 73 93 73 / 20 30 10 30 20 Clarksville 73 91 72 91 72 / 20 30 10 20 20 Crossville 69 86 68 85 68 / 20 30 20 30 20 Columbia 72 91 71 91 71 / 20 40 10 20 20 Lawrenceburg 71 90 70 90 70 / 20 40 20 20 20 Waverly 72 90 72 90 71 / 20 30 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Jun 17, 5:02 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Sun Jun 17 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-181015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heat index values will peak in the 98-103 degree range this afternoon across much of Middle Tennessee west of the Cumberland Plateau. Use caution if outdoors for long periods of time, as this combination of heat and humidity can cause heat stroke and heat exhaustion quickly. Widely scattered thunderstorms are expected across Middle Tennessee this afternoon, some of which could be strong to possibly severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
In the hours before
Special weather statement, Jun 17, 4:20 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
420 PM CDT SUN JUN 17 2018
TNZ008-172145-
Sumner TN-
420 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMNER COUNTY UNTIL 445
PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gallatin, moving south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gallatin, Hendersonville, Bledsoe Creek State Park and Cottontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3649 8636 3636 8629 3635 8635 3636 8636
3636 8637 3635 8638 3632 8661 3644 8658
TIME...MOT...LOC 2120Z 345DEG 8KT 3640 8645
13Special weather statement, Jun 17, 4:23 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Nashville TN 423 PM CDT SUN JUN 17 2018 TNZ026-027-059-172215- Williamson TN-Davidson TN-Cheatham TN- 423 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...NORTH CENTRAL WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES UNTIL 515 PM CDT... At 423 PM CDT, the public reported a strong thunderstorm over Oak Hill, or near Nashville, moving south southwest at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Franklin, Nashville, Brentwood, Forest Hills, Oak Hill, Belle Meade, Kingston Springs, Pegram, Bellevue, Antioch, Berry Hill, Bells Bend, Natchez Trace At Highway 96 and Leipers Fork. LAT...LON 3621 8672 3604 8665 3589 8700 3614 8711 TIME...MOT...LOC 2123Z 070DEG 12KT 3611 8678 FB
Local storm report, Jun 17, 4:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
428 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL DONELSON 36.16N 86.67W
06/17/2018 E0.50 INCH DAVIDSON TN SOCIAL MEDIA
TWITTER REPORT PEA SIZE HAIL.
&&
EVENT NUMBER OHX1800155
FBORDENSpecial weather statement, Jun 17, 4:31 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT SUN JUN 17 2018
TNZ060-172215-
Maury TN-
431 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR MAURY COUNTY UNTIL 515 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm over
Columbia, moving south at 5 mph. Other storms were also detected
across Maury County.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Columbia, Spring Hill, Mount Pleasant, Santa Fe, Culleoka,
Williamsport and I-65 East Of Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3576 8720 3573 8686 3544 8697 3549 8724
3565 8729
TIME...MOT...LOC 2130Z 010DEG 5KT 3562 8710
13Local storm report, Jun 17, 4:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
436 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 2 E INGLEWOOD 36.21N 86.69W
06/17/2018 E0.75 INCH DAVIDSON TN SOCIAL MEDIA
PEA TO DIME SIZE HAIL WITH 48 MPH WINDS AND 1.81 INCHES
OF RAIN WITHIN 35 MINUTES. THIS OCCURRED IN THE OPRYLAND
AREA.
&&
EVENT NUMBER OHX1800156
FBORDENLocal storm report, Jun 17, 4:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG GALLATIN 36.38N 86.45W
06/17/2018 SUMNER TN LAW ENFORCEMENT
REPORTS OF SEVERAL TREES DOWN ACROSS GALLATIN.
&&
EVENT NUMBER OHX1800157
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:07 PM CDT | Special Weather Statement | OHX | Davidson | 53 min |
| Jun 16, 7:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| Jun 16, 7:27 PM CDT | Special Weather Statement | OHX | Van Buren | 33 min |
| Jun 16, 7:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 13 min |
| Jun 16, 8:16 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jun 17, 2:22 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
| Jun 17, 3:14 PM CDT | Special Weather Statement | OHX | Williamson | 46 min |
| Jun 17, 3:15 PM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 17, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 34 min |
| Jun 17, 3:47 PM CDT | Special Weather Statement | OHX | Williamson | 43 min |
| Jun 17, 3:49 PM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Jun 17, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| Jun 17, 4:20 PM CDT | Special Weather Statement | OHX | Sumner | 25 min |
| Jun 17, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 23 min |
| Jun 17, 4:23 PM CDT | Special Weather Statement | OHX | Davidson | 52 min |
| Jun 17, 4:31 PM CDT | Special Weather Statement | OHX | Maury | 44 min |
| Jun 17, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 17 min |
| Jun 17, 5:19 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 41 min |
| Jun 17, 5:32 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Jun 17, 6:06 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jun 17, 6:12 PM CDT | Special Weather Statement | OHX | Smith | 33 min |
| Jun 17, 6:34 PM CDT | Special Weather Statement | OHX | Wilson | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.